Alert archive / Puerto Rico / Flash Flood Warnings in 2010

Flash Flood Warning 75, NWS JSJ

July 23, 2010

NWS JSJ issued this flash flood warning at Jul 23, 2010, 3:03 PM CDT. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2010, 3:03 PM CDT (20:03 UTC)
Expired
Jul 23, 2010, 5:00 PM CDT
In force
117 min
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 74 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WGCA52 TJSJ 232003
FFWSJU
PRC001-141-232200-
/O.NEW.TJSJ.FF.W.0075.100723T2003Z-100723T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
403 PM AST FRI JUL 23 2010

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITIES

  IN PUERTO RICO
     ADJUNTAS
     UTUADO

* UNTIL 600 PM AST

* AT 353 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
HEAVY RAIN OVER NORTHWEST PUERTO RICO. THIS HAS SENT THE  RIO GRANDE 
DE ARECIBO INTO FLOOD IN UTUADO. THESE FLOOD WATERS WILL MOVE 
DOWNSTREAM RAPIDLY AND AFFECT UTUADO BEFORE 4:30 PM AST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 1836 6673 1823 6672 1823 6681 1832 6677
      1834 6676

$$

SNELL

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 2:02 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Jul 23, 2:02 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
302 PM AST FRI JUL 23 2010

.SYNOPSIS...HIGH PRESSURE RIDGE TO THE NORTH WILL CONTINUE INTO NEXT
WEEK. TROPICAL WAVE WILL MOVE ACROSS THE WATERS SATURDAY WITH
SQUALLY WEATHER POSSIBLE. HIGH PRESSURE WILL BUILD AGAIN FOR NEXT
WEEK.

&&

.DISCUSSION...A LINE OF SHOWERS AND THUNDERSTORMS LOCATED OVER THE
CARIBBEAN WATERS MOVED NORTHWARD AND AFFECTED NUMEROUS AREAS IN
PUERTO RICO. THE FIRST CLUSTER OF SHOWERS AND THUNDERSTORMS MOVES
ON SHORE AND AFFECTED THE EASTERN PORTION OF PUERTO RICO INCLUDING
THE SAN JUAN METROPOLITAN AREA. ANOTHER CLUSTER MOVED ON SHORE AND
AFFECTED THE SOUTHERN COAST OF PUERTO RICO. ALL THESE SHOWERS AND
THUNDERSTORMS GENERATED STRONG GUSTS, HEAVY RAINFALL AND
FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING. ALTHOUGH SHOWERS
AND THUNDERSTORMS HAVE BEGUN TO DISSIPATE OVER THE SAN JUAN
METROPOLITAN AREA...SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
THE ATLANTIC TO THE NORTHWEST.

A TUTT LOW NORTH OF HISPANIOLA AND PUERTO RICO IS DRIVEN BY A
SUBTROPICAL RIDGE THAT EXTENDS OVER THE WESTERN ATLANTIC TO THE
NORTH OF 30N. THROUGH 36 HRS THE TUTT WILL RETROGRESS ACROSS THE
SOUTHEAST/ CENTRAL BAHAMAS. A DRYING TREND IS FORECAST TO BEGIN
TONIGHT AS MODELS SUGGEST THE MID LEVEL RIDGE TO STRENGTH. ON
SATURDAY...SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE INTERIOR
AND WESTERN PORTIONS OF PUERTO RICO...MAINLY DURING THE AFTERNOON
HOURS.

&&

.AVIATION...AFT 23/19Z...BRIEF MVFR CONDS AND MOUNTAIN OBSCURATIONS
EXPECTED ACROSS TJBQ AND TJMZ IN SHRA OR TSRA. MAINLY VFR CONDS
EXPECTED ACROSS ALL TAF SITES WITH VCSH TO SHRA POSSIBLE IN AND
AROUND TIST...TISX...TJPS AND TJSJ THROUGH 23/02Z.

&&

.MARINE...SEAS AND WINDS WILL REMAIN IN THE RANGE OF BETWEEN 3 AND
6 FEET AND WINDS BETWEEN 15 AND 20 KNOTS. MARINERS SHOULD MONITOR
NWS MARINE BULLETINS AND WARNINGS DUE TO ACTIVE WEATHER. MARINERS
SHOULD EXPECT LOW VISIBILITIES...STRONG GUSTY WINDS AND DANGEROUS
CHOPPY SEAS NEAR THE STRONG THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  78  88  79  91 /  40  60  40  10
STT  80  88  79  91 /  40  70  20  10

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

15/10/12
Hazardous weather outlook, Jul 23, 4:44 AM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
544 AM AST FRI JUL 23 2010

AMZ710>745-PRZ001>013-241000-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
544 AM AST FRI JUL 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A TROPICAL WAVE NOW LOCATED ALONG 53W WILL MOVE ACROSS THE LOCAL
ISLANDS ON SATURDAY...THEREFORE ANOTHER ROUND OF ACTIVE WEATHER IS
EXPECTED. DUE TO ALREADY SATURATED SOILS...ANY ADDITIONAL RAINFALL
WILL LIKELY RESULT IN RAPID RISES IN SMALL STREAMS AND CREEKS AS
WELL AS INCREASE THE POTENTIAL FOR MUDSLIDES IN AREAS OF STEEP
TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-241000-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
544 AM AST FRI JUL 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A TROPICAL WAVE NOW LOCATED ALONG 53W WILL MOVE ACROSS THE LOCAL
ISLANDS ON SATURDAY...THEREFORE ANOTHER ROUND OF ACTIVE WEATHER IS
EXPECTED. DUE TO ALREADY SATURATED SOILS...ANY ADDITIONAL RAINFALL
WILL LIKELY RESULT IN RAPID RISES IN SMALL STREAMS AND CREEKS AS
WELL AS INCREASE THE POTENTIAL FOR MUDSLIDES IN AREAS OF STEEP
TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 23, 11:43 AM CDT, 3 hours 20 minutes before
PRC007-021-025-029-031-033-037-053-061-063-077-085-087-089-103-119-
127-137-139-231800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1243 PM AST FRI JUL 23 2010

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 200 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
     BAYAMON...CAGUAS...AGUAS BUENAS...JUNCOS...GURABO...TRUJILLO
     ALTO...LAS PIEDRAS...LUQUILLO...NAGUABO...GUAYNABO...CEIBA...
     CANOVANAS...FAJARDO...CAROLINA...CATANO...SAN JUAN...LOIZA...RIO
     GRANDE AND TOA BAJA

AT 1235 PM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS OVER EAST AND NORTHEAST PUERTO RICO...ACROSS
THE MUNICIPALITIES BEFORE MENTIONED. THESE THUNDERSTORMS WERE
MOVING WEST NORTHWEST AT AROUND 15 MPH. THIS AREA OF THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING GUSTS TO 40 MPH AND BRIEF HEAVY
RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS
THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY
ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD
WATERS.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 23, 11:59 AM CDT, 3 hours 4 minutes before
PRC007-021-025-029-031-033-037-053-061-063-077-085-087-089-103-119-12
7-137-139-231800-

COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
1243 PM AST VIERNES 23 DE JULIO DE 2010

EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 200 PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS

EN PUERTO RICO
BAYAMON...CAGUAS...AGUAS BUENAS...JUNCOS...GURABO...TRUJILLO
ALTO...LAS PIEDRAS...LUQUILLO...NAGUABO...GUAYNABO...CEIBA...
CANOVANAS...FAJARDO...CAROLINA...CATANO...SAN JUAN...LOIZA...RIO
GRANDE Y TOA BAJA

A LAS 12:35 PM AST EL RADAR DOPPLER INDICO UN AREA DE TRONADAS SOBRE
EL ESTE Y NORESTE DE PUERTO RICO...A TRAVES DE LAS MUNICIPIOS ANTES
MENCIONADOS. ESTAS TRONADAS SE MOVIAN HACIA EL OESTE NOROESTE A
ALREDEDOR DE 15 MPH. ESTA AREA DE TRONADAS SERA CAPAZ DE PRODUCIR
RAFAGAS DE 40 MPH...PERIODOS CORTOS DE LLUVIAS FUERTES Y RAYOS
PELIGROSOS DE NUBES A TIERRA.

LAS LLUVIAS FUERTES PUEDEN INUNDAR AREAS BAJAS Y DE POBRE DRENAJE.
EVITE ESTAS AREAS Y NO CRUCE CARRETERAS INUNDADAS. LOS NIVELES DEL
AGUA EN LOS RIACHUELOS Y RIOS PUEDEN AUMENTAR...POR LO TANTO BUSQUE
TERRENO ALTO Y SEGURO.

RELAMPAGOS INTENSOS HAN SIDO REPORTADOS CON ESTAS TRONADAS. SI SE
ENCUENTRA AFUERA MANTENGASE ALEJADO DE OBJETOS ALTOS Y AISLADOS COMO
ARBOLES. ENTRE A UN LUGAR SEGURO Y EVITE USAR EL TELEFONO A MENOS
QUE SEA UNA EMERGENCIA. DESCONECTE ENSERES ELECTRICOS INNECESARIOS
ANTES DE QUE LAS TRONADAS SE ACERQUEN.

EM/KN
Special weather statement, Jul 23, 1:29 PM CDT, 1 hour 34 minutes before
PRC001-003-005-011-013-017-027-039-054-059-065-071-073-075-081-083-
091-093-097-099-101-107-111-113-115-117-121-125-131-141-145-149-153-
231945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
229 PM AST FRI JUL 23 2010

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 345 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
     ISABELA...CIALES...FLORIDA...JAYUYA...ADJUNTAS...MARICAO...
     OROCOVIS...MOROVIS...MOCA...QUEBRADILLAS...SABANA GRANDE...SAN
     GERMAN...SAN SEBASTIAN...UTUADO...YAUCO...VILLALBA...
     AGUADILLA...AGUADA...LAS MARIAS...LARES...GUAYANILLA...
     BARCELONETA...CAMUY...HATILLO...JUANA DIAZ...MANATI...PONCE...
     MAYAGUEZ...VEGA BAJA...RINCON...PENUELAS...ANASCO AND ARECIBO

INCLUDING THE FOLLOWING LOCATIONS
     ACEITUNAS...ADJUNTAS...AGUADA...AGUADILLA...ANASCO...ARECIBO...
     BAJADERO...BARAHONA...BARCELONETA...CABAN...CAMUY...CIALES...
     FLORIDA...HATILLO...IMBERY...ISABELA...JAYUYA...LA ALIANZA...LA
     LUISA...LA PLAYA...LARES...LUYANDO...MANATI...MOCA...
     QUEBRADILLAS...RAFAEL CAPO...RAFAEL GONZALEZ...SAN SEBASTIAN AND
     UTUADO

AT 225 PM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF INTENSE SHOWERS AND THUNDERSTORMS. THESE THUNDERSTORMS WERE
MOVING WEST NORTHWEST AT AROUND 15 MPH. THIS AREA OF THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING GUSTS OF 35 TO 40 MPH AND BRIEF HEAVY
RAINFALL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING.

AS MENTIONED...LIGHTNING IS EXPECTED WITH THESE STORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 23, 1:44 PM CDT, 1 hour 19 minutes before
PRC001-003-005-011-013-017-027-039-054-059-065-071-073-075-081-083-
091-093-097-099-101-107-111-113-115-117-121-125-131-141-145-149-153-
231945-

COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
229 PM AST VIERNES 23 DE JULIO DE 2010

EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 345 PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS

EN PUERTO RICO
ISABELA...CIALES...FLORIDA...JAYUYA...ADJUNTAS...MARICAO...
OROCOVIS...MOROVIS...MOCA...QUEBRADILLAS...SABANA GRANDE...SAN
GERMAN...SAN SEBASTIAN...UTUADO...YAUCO...VILLALBA...
AGUADILLA...AGUADA...LAS MARIAS...LARES...GUAYANILLA...
BARCELONETA...CAMUY...HATILLO...JUANA DIAZ...MANATI...PONCE...
MAYAGUEZ...VEGA BAJA...RINCON...PENUELAS...ANASCO Y ARECIBO

INCLUYENDO LAS SIGUIENTES LOCALIDADES
ACEITUNAS...ADJUNTAS...AGUADA...AGUADILLA...ANASCO...ARECIBO...
BAJADERO...BARAHONA...BARCELONETA...CABAN...CAMUY...CIALES...
FLORIDA...HATILLO...IMBERY...ISABELA...JAYUYA...LA ALIANZA...LA
LUISA...LA PLAYA...LARES...LUYANDO...MANATI...MOCA...
QUEBRADILLAS...RAFAEL CAPO...RAFAEL GONZALEZ...SAN SEBASTIAN Y
UTUADO

A LAS 2:25 PM AST EL RADAR DOPPLER INDICO UN AREA DE AGUACEROS Y
TRONADAS INTENSAS. ESTAS TRONADAS SE ESTAN MOVIENDO HACIA EL OESTE
NOROESTE A ALREDEDOR DE 15 MPH. ESTA AREA DE TRONADAS SERA CAPAZ DE
PRODUCIR RAFAGAS DE 35 A 40 MPH...PERIODOS CORTOS DE LLUVIAS FUERTES
Y RAYOS PELIGROSOS DE NUBES A TIERRA.

LAS LLUVIAS FUERTES PUEDEN INUNDAR AREAS BAJAS Y DE POBRE DRENAJE.
EVITE ESTAS AREAS Y NO CRUCE CARRETERAS INUNDADAS. LOS NIVELES DEL
AGUA EN LOS RIACHUELOS Y RIOS PUEDEN AUMENTAR...POR LO TANTO BUSQUE
TERRENO ALTO Y SEGURO.

RELAMPAGOS INTENSOS HAN SIDO REPORTADOS CON ESTAS TRONADAS. SI SE
ENCUENTRA AFUERA MANTENGASE ALEJADO DE OBJETOS ALTOS Y AISLADOS COMO
ARBOLES. ENTRE A UN LUGAR SEGURO Y EVITE USAR EL TELEFONO A MENOS
QUE SEA UNA EMERGENCIA. DESCONECTE ENSERES ELECTRICOS INNECESARIOS
ANTES DE QUE LAS TRONADAS SE ACERQUEN.

/KN

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:10 PM CDTSpecial Marine WarningJSJ13 min
Jul 22, 8:28 PM CDTSpecial Marine WarningJSJ64 min
Jul 22, 8:36 PM CDTAreal Flood AdvisoryJSJ3 hr
Jul 22, 9:40 PM CDTSpecial Marine WarningJSJ2 hr
Jul 22, 10:12 PM CDTFlash Flood WarningJSJ3 hr
Jul 23, 11:20 AM CDTAreal Flood AdvisoryJSJ4 hr
Jul 23, 12:11 PM CDTAreal Flood AdvisoryJSJ3 hr
Jul 23, 12:34 PM CDTSpecial Marine WarningJSJ11 min
Jul 23, 12:40 PM CDTSpecial Marine WarningJSJ65 min
Jul 23, 1:04 PM CDTAreal Flood AdvisoryJSJ3 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.